MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) IOLMASTER 700

CARL ZEISS MEDITEC AG (JENA) IOLMASTER 700
Model Number 0000-1932-169
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Readings (2460); Misassembly During Maintenance/Repair (4054)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause for the axial length measurement values being too low was a device malfunction caused by improper service on the device.
 
Event or Problem Description
A zeiss field service engineer (fse) was performing a cmos battery replacement on an iol master 700 at a customer site because the device was reported to not be powering on anymore.During the checkout, he noticed a significant discrepancy in the axial length measurements, with the test eye showing 28.296 compared to the reference value of 28.039, exceeding the acceptable threshold of 0.02.The device had become uncalibrated.The device was taken out of service until it was repaired and brought back into zeiss specifications.There was no negative impact on a patient (like lens re-implantation).Customer confirmed there were no re-operations.

Brand Name
IOLMASTER 700
Common Device Name
IOLMASTER 700
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key23471140
Report Number9615030-2025-00022
Device Sequence Number15646610
Product Code HJO
UDI-Device Identifier04049471092080
UDI-Public(01)04049471092080(11)161101
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0000-1932-169
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Initial Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown